Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 13, 2014, 3:19 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 3:19 PM CDT (20:19 UTC)
- Expired
- Mar 13, 2014, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS84 KTSA 132019 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT THU MAR 13 2014 OKZ054>059-140000- /O.NEW.KTSA.FW.W.0012.140313T2019Z-140314T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- 319 PM CDT THU MAR 13 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE AND OTTAWA. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL CONTINUE TO SLOWLY INCREASE ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON. SUSTAINED WINDS AT 20 MPH WITH GUSTS TO 30 MPH WILL BE LIKELY. VERY DRY CONDITIONS WILL PERSIST WITH RELATIVE HUMIDITY VALUES AT 10 TO 15 PERCENT. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:41 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 13, 12:41 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1241 PM CDT THU MAR 13 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL AREA TAF SITES THROUGH THE VALID PERIOD. && .PREV DISCUSSION... /ISSUED 1021 AM CDT THU MAR 13 2014/ DISCUSSION... CURRENT FORECAST IS ON TRACK WITH ONLY A FEW MINOR ADJUSTMENTS TO TODAY'S GRIDS TO BETTER REFLECT CURRENT TRENDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...10
Hazardous weather outlook, Mar 13, 1:01 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT THU MAR 13 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 101 PM CDT THU MAR 13 2014 ...RAPID WILDFIRE SPREAD POSSIBLE TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...NORTHWEST OF A LINE FROM MCALESTER TO EUREKA SPRINGS. ONSET...AFTERNOON. DISCUSSION... SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WHILE HUMIDITY LEVELS FALL INTO THE 10 TO 25 PERCENT RANGE. THIS COMBINATION WILL ALLOW ANY WILDFIRES THAT DEVELOP TO SPREAD RAPIDLY. FIRE WEATHER CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES FALL AND RELATIVE HUMIDITY VALUES RISE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...HIGH WIND POTENTIAL. MONDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... BREEZY SOUTH WINDS WILL AGAIN INCREASE FIRE WEATHER CONCERNS ON FRIDAY. AN APPROACHING STORM SYSTEM WILL SPREAD RAIN CHANCES INTO THE REGION LATE FRIDAY...WITH WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS POSSIBLE SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE DURING THE DAY ON SATURDAY WITH A LIMITED SEVERE WEATHER THREAT. THE STORM SYSTEM WILL SHIFT FURTHER EAST ON SUNDAY...WITH DRY AND WARM WEATHER RETURNING FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.